Alert archive / Oklahoma / Freeze Warnings in 2016

Freeze Warning 4, NWS Norman, OK

March 27, 201617 counties in Oklahoma

NWS Norman, OK issued this freeze warning at Mar 27, 2016, 2:42 PM CDT for 17 counties in Oklahoma. It took effect at Mar 28, 2016, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2016, 2:42 PM CDT (19:42 UTC)
In effect from
Mar 28, 2016, 12:00 AM CDT
Expired
Mar 28, 2016, 9:00 AM CDT
In force
9 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Blaine County, OK, Canadian County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, Noble County, OK, Payne County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 52 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -184 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-184 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

560 
WWUS74 KOUN 271942
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
242 PM CDT SUN MAR 27 2016

OKZ004>013-015-017>020-024-026-281400-
/O.NEW.KOUN.FZ.W.0004.160328T0500Z-160328T1400Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-DEWEY-BLAINE-KINGFISHER-LOGAN-PAYNE-CANADIAN-LINCOLN-
INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE...
HELENA...CARMEN...MEDFORD...POND CREEK...LAMONT...WAKITA...
PONCA CITY...BLACKWELL...SHATTUCK...ARNETT...GAGE...FARGO...
WOODWARD...FAIRVIEW...ENID...PERRY...SEILING...VICI...TALOGA...
LEEDEY...WATONGA...GEARY...OKEENE...KINGFISHER...HENNESSEY...
OKARCHE...GUTHRIE...STILLWATER...YUKON...CONCHO...EL RENO...
MUSTANG...CHANDLER...STROUD...PRAGUE...MEEKER...DAVENPORT...
WELLSTON
242 PM CDT SUN MAR 27 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
MONDAY. 

* TEMPERATURE...LOWS 25 TO 32.

* IMPACTS...TENDER VEGETATION MAY BE HARMED BY SUB FREEZING
  TEMPERATURES AND FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING
TEMPERATURES.

&&

$$

OKZ014-016-021>023-025-027>048-050>052-TXZ083-085-086-089-090-
281400-
/O.NEW.KOUN.FR.Y.0001.160328T0500Z-160328T1400Z/
ROGER MILLS-CUSTER-BECKHAM-WASHITA-CADDO-OKLAHOMA-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
WILBARGER-WICHITA-ARCHER-CLAY-
INCLUDING THE CITIES OF...CHEYENNE...HAMMON...WEATHERFORD...
CLINTON...ELK CITY...SAYRE...CORDELL...BURNS FLAT...SENTINEL...
ANADARKO...HINTON...OKLAHOMA CITY...CHICKASHA...TUTTLE...
PURCELL...NEWCASTLE...BLANCHARD...NORMAN...MOORE...SHAWNEE...
SEMINOLE...WEWOKA...HOLDENVILLE...WETUMKA...HOLLIS...MANGUM...
GRANITE...HOBART...SNYDER...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA...
COALGATE...WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN...
ARDMORE...TISHOMINGO...ATOKA...MARIETTA...THACKERVILLE...MADILL...
KINGSTON...DURANT...QUANAH...VERNON...SHEPPARD AFB...
WICHITA FALLS...ARCHER CITY...HOLLIDAY...LAKESIDE CITY...
SCOTLAND...HENRIETTA
242 PM CDT SUN MAR 27 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
MONDAY. 

* TEMPERATURE...LOWS 33 TO 36.

* IMPACTS...TENDER VEGETATION MAY BE HARMED BY FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST.

&&

$$

MBS
2 follow-up statements
604 
WWUS74 KOUN 280825 AAA
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
325 AM CDT MON MAR 28 2016

OKZ004>013-015-017>020-024-026-281400-
/O.CON.KOUN.FZ.W.0004.000000T0000Z-160328T1400Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-DEWEY-BLAINE-KINGFISHER-LOGAN-PAYNE-CANADIAN-LINCOLN-
INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE...
HELENA...CARMEN...MEDFORD...POND CREEK...LAMONT...WAKITA...
PONCA CITY...BLACKWELL...SHATTUCK...ARNETT...GAGE...FARGO...
WOODWARD...FAIRVIEW...ENID...PERRY...SEILING...VICI...TALOGA...
LEEDEY...WATONGA...GEARY...OKEENE...KINGFISHER...HENNESSEY...
OKARCHE...GUTHRIE...STILLWATER...YUKON...CONCHO...EL RENO...
MUSTANG...CHANDLER...STROUD...PRAGUE...MEEKER...DAVENPORT...
WELLSTON
325 AM CDT MON MAR 28 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...LOWS 26 TO 32.

* IMPACTS...TENDER VEGETATION MAY BE HARMED BY SUB FREEZING 
  TEMPERATURES AND FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING
TEMPERATURES.

&&

$$

OKZ014-016-021>023-025-027>048-050>052-TXZ083-085-086-089-090-
281400-
/O.CON.KOUN.FR.Y.0001.000000T0000Z-160328T1400Z/
ROGER MILLS-CUSTER-BECKHAM-WASHITA-CADDO-OKLAHOMA-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
WILBARGER-WICHITA-ARCHER-CLAY-
INCLUDING THE CITIES OF...CHEYENNE...HAMMON...WEATHERFORD...
CLINTON...ELK CITY...SAYRE...CORDELL...BURNS FLAT...SENTINEL...
ANADARKO...HINTON...OKLAHOMA CITY...CHICKASHA...TUTTLE...
PURCELL...NEWCASTLE...BLANCHARD...NORMAN...MOORE...SHAWNEE...
SEMINOLE...WEWOKA...HOLDENVILLE...WETUMKA...HOLLIS...MANGUM...
GRANITE...HOBART...SNYDER...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA...
COALGATE...WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN...
ARDMORE...TISHOMINGO...ATOKA...MARIETTA...THACKERVILLE...MADILL...
KINGSTON...DURANT...QUANAH...VERNON...SHEPPARD AFB...
WICHITA FALLS...ARCHER CITY...HOLLIDAY...LAKESIDE CITY...
SCOTLAND...HENRIETTA
325 AM CDT MON MAR 28 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...LOWS 32 TO 36.

* IMPACTS...TENDER VEGETATION MAY BE HARMED BY FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST.

&&

$$
544 
WWUS74 KOUN 281403
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
903 AM CDT MON MAR 28 2016

OKZ004>013-015-017>020-024-026-281515-
/O.EXP.KOUN.FZ.W.0004.000000T0000Z-160328T1400Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-DEWEY-BLAINE-KINGFISHER-LOGAN-PAYNE-CANADIAN-LINCOLN-
INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE...
HELENA...CARMEN...MEDFORD...POND CREEK...LAMONT...WAKITA...
PONCA CITY...BLACKWELL...SHATTUCK...ARNETT...GAGE...FARGO...
WOODWARD...FAIRVIEW...ENID...PERRY...SEILING...VICI...TALOGA...
LEEDEY...WATONGA...GEARY...OKEENE...KINGFISHER...HENNESSEY...
OKARCHE...GUTHRIE...STILLWATER...YUKON...CONCHO...EL RENO...
MUSTANG...CHANDLER...STROUD...PRAGUE...MEEKER...DAVENPORT...
WELLSTON
903 AM CDT MON MAR 28 2016

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE WARMED ABOVE FREEZING. 

$$

OKZ014-016-021>023-025-027>048-050>052-TXZ083-085-086-089-090-
281515-
/O.EXP.KOUN.FR.Y.0001.000000T0000Z-160328T1400Z/
ROGER MILLS-CUSTER-BECKHAM-WASHITA-CADDO-OKLAHOMA-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
WILBARGER-WICHITA-ARCHER-CLAY-
INCLUDING THE CITIES OF...CHEYENNE...HAMMON...WEATHERFORD...
CLINTON...ELK CITY...SAYRE...CORDELL...BURNS FLAT...SENTINEL...
ANADARKO...HINTON...OKLAHOMA CITY...CHICKASHA...TUTTLE...
PURCELL...NEWCASTLE...BLANCHARD...NORMAN...MOORE...SHAWNEE...
SEMINOLE...WEWOKA...HOLDENVILLE...WETUMKA...HOLLIS...MANGUM...
GRANITE...HOBART...SNYDER...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA...
COALGATE...WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN...
ARDMORE...TISHOMINGO...ATOKA...MARIETTA...THACKERVILLE...MADILL...
KINGSTON...DURANT...QUANAH...VERNON...SHEPPARD AFB...
WICHITA FALLS...ARCHER CITY...HOLLIDAY...LAKESIDE CITY...
SCOTLAND...HENRIETTA
903 AM CDT MON MAR 28 2016

...FROST ADVISORY HAS EXPIRED...

FROST HAS MELTED DUE TO WARMING TEMPERATURES.

$$

MBS

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this freeze warning went out at Mar 27, 12:32 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 27, 12:32 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1232 PM CDT SUN MAR 27 2016

.DISCUSSION...
AVIATION DISCUSSION FOR THE 18Z TAFS IS BELOW.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED.

ANY MVFR CEILINGS NEAR KOKC AND KOUN WILL LIFT TO VFR OR DISSIPATE
BY 19Z.

THERE IS A CHANCE FOR MVFR CONDITIONS WITH BR AT MANY SITES
08-14Z...ESPECIALLY NEAR KWWR...KGAG...AND KPNC. DID NOT MENTION
DUE TO LOW CONFIDENCE OF OCCURRENCE.

SURFACE WINDS WILL DECREASE CONSIDERABLY 22-24Z. INCREASING SOUTH
TO SOUTHEASTERLY WINDS WILL OCCUR AT ALL SITES 12-16Z.

MBS

&&

.PREV DISCUSSION... /ISSUED 1034 AM CDT SUN MAR 27 2016/

DISCUSSION...
OVERNIGHT SNOWFALL WILL RESTRAIN TEMPERATURES FROM RISING AS MUCH
IN FAR NORTHWEST OKLAHOMA AS COMPARED WITH THE REST OF OUR
FORECAST AREA. HAVE LOWERED THE TEMPERATURE FORECAST A FEW DEGREES
FOR THIS  AREA INTO THE EVENING. ALSO UPDATED THE SKY COVER TO
ACCOUNT FOR CURRENT CONDITIONS AND SHORT-TERM TRENDS.

PREV DISCUSSION... /ISSUED 359 AM CDT SUN MAR 27 2016/

DISCUSSION...
WINTER WEATHER ADVISORY WILL LIKELY BE CANCELLED EARLY THIS
MORNING AS AREAS OF MODERATE TO HEAVY SNOW END FROM WEST TO EAST.
MOST REPORTS THAT WE HAVE RECEIVED RANGE FROM A TRACE TO AROUND 3
INCHES...WITH THE HIGHEST AMOUNTS AROUND BUFFALO. EVEN IN AREAS
THAT SEE A FEW INCHES OF ACCUMULATION... NO SNOW IS EXPECTED TO
REMAIN BY LATE AFTERNOON AS SKIES SHOULD CLEAR AND TEMPS EXPECTED
TO WARM INTO THE 50S. WINDS WILL BE FAIRLY GUSTY THROUGH THE
MORNING OVER AT LEAST THE SOUTHEAST HALF OF OKLAHOMA AND ALL OF
WESTERN NORTH TEXAS BUT SHOULD TAPER OFF THIS AFTERNOON AS LOWER
LEVEL RIDGE SETTLES IN OVER THE REGION. WITH LIGHT WINDS AND
LITTLE IN THE WAY OF EXPECTED CLOUD COVER...WE WILL INCLUDE
MENTION OF FROST IN AREAS WITH FORECAST LOWS IN THE LOWER AND
MIDDLE 30S. SINCE WE HAVE HAD WIDESPREAD HARD FREEZES THE PAST
WEEK TO 10 DAYS...AND WE ARE STILL WITHIN CLIMO FOR FREEZES
ACROSS THE REGION...NO HEADLINES FOR FREEZING TEMPS WILL BE
ISSUED.

FIRE DANGER WILL RAMP BACK UP MONDAY THROUGH WEDNESDAY...PEAKING
WEDNESDAY OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS BEHIND
A DRYLINE THAT WILL PROGRESS FROM WEST TO EAST DURING THE DAY.
SEVERE WEATHER STILL APPEARS POSSIBLE WEDNESDAY EAST OF THE
DRYLINE. WESTERN EDGE OF THIS THREAT IS STILL UP FOR DEBATE BUT
GREATEST APPEARS TO BE NEAR AND EAST OF I-35 GIVEN RUN TO RUN
MODEL TRENDS.

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

23/17/17
Hazardous weather outlook, Mar 27, 11:53 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1153 AM CDT SUN MAR 27 2016

OKZ004>048-050>052-TXZ083>090-281000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1153 AM CDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.FROST...
AREAS OF FROST ARE EXPECTED ACROSS OKLAHOMA AND NORTH TEXAS LATE
SUNDAY NIGHT AND EARLY MORNING MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.FIRE WEATHER...
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AGAIN
DURING THE AFTERNOON HOURS MONDAY THROUGH WEDNESDAY... ESPECIALLY
WEDNESDAY ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

.THUNDERSTORMS...
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TUESDAY NIGHT
THROUGH EARLY THURSDAY. SEVERE STORMS APPEAR POSSIBLE WEDNESDAY
AFTERNOON AND EVENING.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, Mar 27, 2:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
237 PM CDT SUN MAR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     2 N DAVIDSON            34.27N 99.08W
03/27/2016                   TILLMAN            OK   PUBLIC

            TWENTY POWERPOLES SNAPPED IN HALF. TIME ESTIMATED FROM
            RADAR.

&&

MDAY

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 11:24 PM CDTSpecial Weather StatementOUNTillman51 min
Mar 26, 11:58 PM CDTSpecial Weather StatementOUNTillman32 min
Mar 27, 12:04 AM CDTSevere Thunderstorm WarningOUNJackson, Tillman41 min
Mar 27, 12:07 AM CDTSpecial Weather StatementOUNComanche38 min
Mar 27, 12:25 AM CDTSevere Thunderstorm WarningOUNComanche, Grady, Stephens50 min
Mar 27, 12:28 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Stephens, Tillman47 min
Mar 27, 12:52 AM CDTWinter Weather AdvisoryOUNAlfalfa, Ellis, Harper, Woods, Woodward6 hr
Mar 27, 1:05 AM CDTSevere Thunderstorm WarningOUNCotton, Jefferson, Stephens40 min
Mar 27, 1:46 AM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Stephens21 min
Mar 27, 2:42 PM CDTFrost AdvisoryOUNAtoka, Beckham, Bryan, Caddo, Carter, Cleveland and 25 more18 hr

Nearby

Freeze Warnings in Oklahoma, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.